Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 18, 2021, 11:07 AM EDT for Dodge County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2021, 11:07 AM EDT (15:07 UTC)
- Expired
- Mar 18, 2021, 11:30 AM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Dodge County, GA
The radar
The Robins AFB radar (KJGX), 57 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 5.7
The text
As transmitted.
196
WWUS82 KFFC 181507
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1107 AM EDT Thu Mar 18 2021
GAZ107>109-181530-
Wilcox GA-Dodge GA-Pulaski GA-
1107 AM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILCOX...NORTHWESTERN
DODGE AND SOUTHEASTERN PULASKI COUNTIES UNTIL 1130 AM EDT...
At 1106 AM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Cedar Creek, or 10 miles northwest of
Abbeville...moving northeast at 45 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief
tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Eastman, Gresston, Cedar Creek, Ocmulgee Banks and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3205 8343 3213 8349 3233 8323 3227 8310
3214 8312
TIME...MOT...LOC 1506Z 241DEG 41KT 3212 8339
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 18, 8:14 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 18, 8:14 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 814 AM EDT Thu Mar 18 2021 .SHORT TERM /Today through Friday/... Tricky fcst to say the least as leading, though mostly weakening, convective line from late evening into early morning surged decently out ahead of the main occluded front and stronger sheared/upper forced environment approaching the western CWA, which in last few hours has shown some more cohesive redevelopment. Will need to continue to monitor any isolated tornado or damaging wind threat as while instability has decreased, the development is accompanied by a 50 kt 850mb LLJ and effective SRH of 200-300 m2/s2. Wedge has largely eroded northward as warm front given ample southerly advection ahead of sfc low and strong dynamics. Still expecting some resurgence of CAPE mainly into the southeastern half of the CWA mid morning into afternoon, where little to no previous convection has occurred and has been in the sfc warm sector the longest. Even though Moderate Risk has been removed and other overall risk areas decreased down about one category, will need to still monitor threat of isolated damaging winds, tornadoes, and hail today. Threats should quickly exit east central GA by mid afternoon. Issued a Wind Advisory through the afternoon given enough areas reaching criteria after leaning on the higher MAV guidance which does better in strong post-frontal regimes. Otherwise lingering shower chances in the far north this evening into overnight with upper cutoff PVA and moisture lingering, then primarily some continued stratocu cloud coverage Friday with another last lobe of vorticity, which cannot rule out a few showers being generated but keeping below slight pops for now. Will need to watch for possible frost/freeze concerns beyond the short term starting Friday night given colder airmass but winds may hamper frost settling. Baker .LONG TERM /Friday Night through Wednesday/... By Friday evening sfc low will be well off the coast with initial cold front having pushed through the area. Secondary back door front will have pushed into the state and will continue through the evening and overnight hours. This will drop temperatures down into the upper 30s across most of north GA, and portions of the mountains will have to be monitored for a potential freeze watch as temperatures may begin to approach that mark. Several of the deterministic models has been bullish on producing some light precip with the push of the front, but still not willing to bite on that given limited moisture after the first frontal passage. Aloft, a 500 mb trough in the southern stream remains stuck a bit over the region underneath larger ridge in the northern stream. This looks to generate a sfc low off the coast of GA over the weekend which may aid in keeping some cloudiness around as well as through a few showers into east central GA on the far southeastern corner of the CWA. This is finally kicked out by Monday. Next system looks to come in by the middle of next week as a shortwave ejects into the Great Plains embedded in a larger west coast trough. Still a lot of uncertainty in the timing and overall strength of the shortwave, so carry just some general low end PoPs through this period until the forecast becomes a little less muddy. Lusk && AVIATION... 12Z Update... Initial IFR/MVFR cigs along area of showers and embedded TS that should be starting to clear from the west near KATL and KCSG after about 13z though could have some hours of lingering MVFR cigs. Otherwise winds should be soon out of SSW on increase and shift west 15-18 kts gusting 24-28 kts. MVFR cigs look to build back into northern sites near KATL this evening into overnight. //ATL Confidence...12Z Update... Medium on overall precip/TS coverage. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 72 44 62 38 / 90 10 5 10 Atlanta 68 44 58 39 / 80 10 5 10 Blairsville 65 40 53 33 / 80 40 10 10 Cartersville 66 42 56 37 / 60 20 10 10 Columbus 70 45 60 43 / 80 5 5 10 Gainesville 69 44 59 38 / 90 20 10 10 Macon 75 45 63 40 / 90 5 0 10 Rome 65 44 56 38 / 50 20 10 10 Peachtree City 68 43 59 39 / 80 10 5 10 Vidalia 77 48 65 41 / 80 5 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 1 PM EDT this afternoon for the following zones: Bleckley...Crisp...Dodge...Dooly...Laurens...Montgomery... Pulaski...Sumter...Telfair...Treutlen...Wheeler...Wilcox. Wind Advisory until 8 PM EDT this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. Tornado Watch until 9 AM EDT this morning for the following zones: Bibb...Chattahoochee...Crawford...Houston...Macon... Marion...Monroe...Muscogee...Peach...Schley...Stewart...Talbot... Taylor...Upson...Webster. && SHORT TERM...Baker LONG TERM....Lusk AVIATION...Baker
Hazardous weather outlook, Mar 18, 5:28 AM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 528 AM EDT Thu Mar 18 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 528 AM EDT Thu Mar 18 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered strong to severe storms are expected to push eastward across portions of north and central Georgia this morning and likely exiting east central Georgia by mid-afternoon. The main threats will be tornadoes, damaging winds over 60 mph, large hail, and flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A cooler airmass will bring some potential frost/freeze concerns to portions of north Georgia the mornings of Saturday through Monday. Please monitor updates to the forecast if any advisories or warnings are warranted. .SPOTTER INFORMATION STATEMENT... Spotters activation is requested this morning into afternoon across north and central Georgia. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Mar 18, 9:34 AM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
934 AM EDT Thu Mar 18 2021
GAZ104>106-108-181400-
Crisp GA-Dooly GA-Sumter GA-Wilcox GA-
934 AM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR CRISP...SOUTHERN DOOLY...
SOUTHEASTERN SUMTER AND WESTERN WILCOX COUNTIES UNTIL 1000 AM EDT...
At 933 AM EDT...a strong thunderstorm was centered near Cordele
...moving northeast at 55 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cordele, Vienna, Arabi, Byromville, Pineview, Leslie, Pitts, Lilly,
De Soto, Desoto, Cobb, Richwood, Seville, Drayton, Pleasant View,
Tippettville, Raines, Double Run, Wenona and East Crisp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.
LAT...LON 3183 8384 3182 8385 3184 8386 3185 8394
3186 8393 3188 8393 3191 8392 3191 8407
3193 8410 3223 8390 3213 8361 3212 8361
3212 8357 3210 8351 3185 8346 3185 8361
3180 8361 3180 8380
TIME...MOT...LOC 1333Z 239DEG 49KT 3192 8387
WIND...40MPHSpecial weather statement, Mar 18, 9:57 AM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
957 AM EDT Thu Mar 18 2021
GAZ105>108-181430-
Crisp GA-Dooly GA-Wilcox GA-Pulaski GA-
957 AM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...EASTERN
DOOLY...NORTHWESTERN WILCOX AND PULASKI COUNTIES UNTIL 1030 AM EDT...
At 955 AM EDT...National Weather Service meteorologists indicated a
strong thunderstorm centered near Pleasant View, or 12 miles east of
Cordele. Another strong storm was located 2 miles east of Richwood.
Both storms were moving northeast at 45 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief
tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Cordele, Hawkinsville, Pineview, Pitts, East Crisp, Cedar Creek, Mock
Springs, Pope City, Seville, Ocmulgee Banks, Finleyson, Wallace,
Pleasant View, Tippettville, Tremont and Hartford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.
LAT...LON 3196 8364 3195 8371 3198 8381 3229 8367
3229 8362 3230 8361 3228 8335 3227 8335
3225 8337 3221 8333 3216 8331 3215 8332
3213 8331 3211 8334 3209 8332 3208 8330
3205 8331 3204 8330 3192 8356
TIME...MOT...LOC 1355Z 216DEG 40KT 3201 8356
WIND...50MPHSpecial weather statement, Mar 18, 10:32 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1032 AM EDT Thu Mar 18 2021
GAZ096-097-107>109-181500-
Wilcox GA-Laurens GA-Bleckley GA-Dodge GA-Pulaski GA-
1032 AM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILCOX...
SOUTHWESTERN LAURENS...SOUTHEASTERN BLECKLEY...NORTHWESTERN DODGE AND
SOUTHEASTERN PULASKI COUNTIES UNTIL 1100 AM EDT...
At 1031 AM EDT...National Weather Service doppler radar indicated a
line of strong storms along a line extending from near Baileys Park
to near Pope City...and moving east at 45 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief
tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...the
leading edge of this line of storms has also exhibited
areas of localized rotation. A brief tornado could
quickly form.
Some locations in the path of these storms include
Eastman, Chester, Cadwell, Pineview, Union, Dubois, Gresston,
Plainfield, Empire, Yonkers, Cedar Creek, Roddy, Pope City, Baileys
Park, Rowland, Ocmulgee Banks, Finleyson and Rebie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3248 8315 3231 8292 3206 8324 3201 8361
3230 8343
TIME...MOT...LOC 1431Z 250DEG 37KT 3227 8333 3203 8354
WIND...50MPHSpecial weather statement, Mar 18, 10:58 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1058 AM EDT Thu Mar 18 2021
GAZ085-097-181530-
Johnson GA-Laurens GA-
1058 AM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND LAURENS COUNTIES
UNTIL 1130 AM EDT...
At 1058 AM EDT...a line of strong thunderstorms was along a line
extending from near Dublin to Cadwell...and moving northeast at 45
mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, East Dublin, Cadwell, Rentz, Lovett, Spann, Harlow,
Rockledge, Brewton, Lowery, Scott and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3259 8300 3271 8264 3253 8265 3232 8275
3230 8307
TIME...MOT...LOC 1458Z 244DEG 57KT 3257 8292 3233 8301
WIND...40MPHSpecial weather statement, Mar 18, 11:07 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1107 AM EDT Thu Mar 18 2021
GAZ107>109-181530-
Wilcox GA-Dodge GA-Pulaski GA-
1107 AM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILCOX...NORTHWESTERN
DODGE AND SOUTHEASTERN PULASKI COUNTIES UNTIL 1130 AM EDT...
At 1106 AM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Cedar Creek, or 10 miles northwest of
Abbeville...moving northeast at 45 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief
tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Eastman, Gresston, Cedar Creek, Ocmulgee Banks and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3205 8343 3213 8349 3233 8323 3227 8310
3214 8312
TIME...MOT...LOC 1506Z 241DEG 41KT 3212 8339
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:01 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 29 min |
| Mar 17, 11:32 PM EDT | River Flood Warning | FFC | Walker | 12 hr |
| Mar 18, 12:12 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Floyd, Gordon, Haralson, Paulding and 1 more | 48 min |
| Mar 18, 12:23 AM EDT | Flash Flood Warning | FFC | Bartow, Catoosa, Chattooga, Dade, Floyd, Gordon and 4 more | 7 hr |
| Mar 18, 12:44 AM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Muscogee, Stewart | 31 min |
| Mar 18, 1:01 AM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Haralson, Paulding, Polk | 29 min |
| Mar 18, 2:12 AM EDT | River Flood Warning | FFC | Catoosa | 22 hr |
| Mar 18, 3:21 AM EDT | River Flood Warning | FFC | Murray, Whitfield | 47 hr |
| Mar 18, 4:09 AM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 16 hr |
| Mar 18, 9:34 AM EDT | Special Weather Statement | FFC | Crisp, Dooly | 26 min |
| Mar 18, 9:57 AM EDT | Special Weather Statement | FFC | Pulaski | 33 min |
| Mar 18, 10:32 AM EDT | Special Weather Statement | FFC | Dodge | 28 min |
| Mar 18, 10:58 AM EDT | Special Weather Statement | FFC | Johnson, Laurens | 32 min |
| Mar 18, 2:38 PM EDT | River Flood Warning | FFC | Gwinnett | 3 hr |
| Mar 18, 7:13 PM EDT | River Flood Warning | FFC | Floyd | 20 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.